Volume 20, issue 4 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
Cusp volumes of alternating knots

Marc Lackenby and Jessica S Purcell

Geometry & Topology 20 (2016) 2053–2078
Bibliography
1 T Abe, I D Jong, J Luecke, J Osoinach, Infinitely many knots admitting the same integer surgery and a 4–dimensional extension, preprint (2014) arXiv:1409.4851
2 C C Adams, Waist size for hyperbolic 3–manifolds, II, unpublished manuscript
3 C C Adams, Augmented alternating link complements are hyperbolic, from: "Low-dimensional topology and Kleinian groups" (editor D B A Epstein), London Math. Soc. Lecture Note Ser. 112, Cambridge Univ. Press (1986) 115 MR903861
4 C Adams, Hyperbolic knots, from: "Handbook of knot theory" (editors W Menasco, M Thistlethwaite), Elsevier B. V. (2005) 1 MR2179259
5 C Adams, A Colestock, J Fowler, W Gillam, E Katerman, Cusp size bounds from singular surfaces in hyperbolic 3–manifolds, Trans. Amer. Math. Soc. 358 (2006) 727 MR2177038
6 I Agol, Bounds on exceptional Dehn filling, Geom. Topol. 4 (2000) 431 MR1799796
7 I Agol, P A Storm, W P Thurston, Lower bounds on volumes of hyperbolic Haken 3–manifolds, J. Amer. Math. Soc. 20 (2007) 1053 MR2328715
8 K Böröczky, Packing of spheres in spaces of constant curvature, Acta Math. Acad. Sci. Hungar. 32 (1978) 243 MR512399
9 R D Canary, D B A Epstein, P Green, Notes on notes of Thurston, from: "Analytical and geometric aspects of hyperbolic space" (editor D B A Epstein), London Math. Soc. Lecture Note Ser. 111, Cambridge Univ. Press (1987) 3 MR903850
10 D Cooper, M Lackenby, Dehn surgery and negatively curved 3–manifolds, J. Differential Geom. 50 (1998) 591 MR1690741
11 M. Culler, N Dunfield, J Weeks, SnapPy, a computer program for studying the geometry and topology of 3–manifolds
12 O T Dasbach, X S Lin, A volumish theorem for the Jones polynomial of alternating knots, Pacific J. Math. 231 (2007) 279 MR2346497
13 M Eudave-Muñoz, J Luecke, Knots with bounded cusp volume yet large tunnel number, J. Knot Theory Ramifications 8 (1999) 437 MR1697382
14 D Futer, E Kalfagianni, J S Purcell, Dehn filling, volume, and the Jones polynomial, J. Differential Geom. 78 (2008) 429 MR2396249
15 D Futer, E Kalfagianni, J S Purcell, Cusp areas of Farey manifolds and applications to knot theory, Int. Math. Res. Not. 2010 (2010) 4434 MR2739802
16 D Futer, S Schleimer, Cusp geometry of fibered 3–manifolds, Amer. J. Math. 136 (2014) 309 MR3188063
17 R Kirby, editor, Problems in low-dimensional topology, from: "Geometric topology" (editor W H Kazez), AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 35 MR1470751
18 M Lackenby, Word hyperbolic Dehn surgery, Invent. Math. 140 (2000) 243 MR1756996
19 M Lackenby, The volume of hyperbolic alternating link complements, Proc. London Math. Soc. 88 (2004) 204 MR2018964
20 M Lackenby, J S Purcell, Essential twisted surfaces in alternating link complements, preprint (2014) arXiv:1410.6318
21 W Menasco, Closed incompressible surfaces in alternating knot and link complements, Topology 23 (1984) 37 MR721450
22 W Menasco, M Thistlethwaite, The classification of alternating links, Ann. of Math. 138 (1993) 113 MR1230928
23 J K Osoinach Jr., Manifolds obtained by surgery on an infinite number of knots in S3, Topology 45 (2006) 725 MR2236375
24 J S Purcell, Cusp shapes under cone deformation, J. Differential Geom. 80 (2008) 453 MR2472480
25 D Rolfsen, Knots and links, 7, Publish or Perish (1990) MR1277811
26 M Thistlethwaite, A Tsvietkova, An alternative approach to hyperbolic structures on link complements, Algebr. Geom. Topol. 14 (2014) 1307 MR3190595
27 W Thurston, The geometry and topology of three-manifolds, lecture notes (1979)
28 W P Thurston, Three-dimensional manifolds, Kleinian groups and hyperbolic geometry, Bull. Amer. Math. Soc. 6 (1982) 357 MR648524
29 J Weeks, SnapPea